Alert archive / Michigan / Wind Chill Advisories in 2015

Wind Chill Advisory 6, NWS Gaylord, MI

February 22, 201522 counties in Michigan

NWS Gaylord, MI issued this wind chill advisory at Feb 22, 2015, 2:31 AM EST for 22 counties in Michigan. It took effect at Feb 22, 2015, 1:00 PM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2015, 2:31 AM EST (07:31 UTC)
In effect from
Feb 22, 2015, 1:00 PM EST
Expired
Feb 23, 2015, 11:48 AM EST
In force
23 hr
Issued by
NWS Gaylord, MI
All 22 counties

Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI

The radar

The NCL Michigan radar (KAPX), 21 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 7.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2015-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2015-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WWUS43 KAPX 220731
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
231 AM EST SUN FEB 22 2015

MIZ008-015-221545-
/O.NEW.KAPX.WC.Y.0006.150222T1800Z-150223T1800Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
231 AM EST SUN FEB 22 2015

...WIND CHILL ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
EST MONDAY. 

* WIND CHILL VALUES...25 TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MIZ016>036-041-042-221545-
/O.NEW.KAPX.WC.Y.0006.150222T1800Z-150223T1800Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
231 AM EST SUN FEB 22 2015

...WIND CHILL ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
EST MONDAY. 

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
4 follow-up statements
797 
WWUS43 KAPX 221627
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1127 AM EST SUN FEB 22 2015

MIZ008-015-230030-
/O.CON.KAPX.WC.Y.0006.150222T1800Z-150223T1800Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
1127 AM EST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WIND CHILL VALUES...25 TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MIZ016>036-041-042-230030-
/O.CON.KAPX.WC.Y.0006.150222T1800Z-150223T1800Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
1127 AM EST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
638 
WWUS43 KAPX 230223
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
923 PM EST SUN FEB 22 2015


MIZ008-015-231200-
/O.CON.KAPX.WC.Y.0006.000000T0000Z-150223T1800Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
923 PM EST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WIND CHILL VALUES...25 TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MIZ016>036-041-042-231200-
/O.CON.KAPX.WC.Y.0006.000000T0000Z-150223T1800Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
923 PM EST SUN FEB 22 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

JZ
674 
WWUS43 KAPX 231129
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
629 AM EST MON FEB 23 2015

MIZ008-015-231800-
/O.CON.KAPX.WC.Y.0006.000000T0000Z-150223T1800Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
629 AM EST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WIND CHILL VALUES...25 TO 35 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MIZ016>036-041-042-231800-
/O.CON.KAPX.WC.Y.0006.000000T0000Z-150223T1800Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-
MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-
ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-
ARENAC-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
CHARLEVOIX...NORTHPORT...MANCELONA...GAYLORD...ATLANTA...ALPENA...
FRANKFORT...TRAVERSE CITY...KALKASKA...GRAYLING...MIO...
HARRISVILLE...MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...
WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH
629 AM EST MON FEB 23 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WIND CHILL VALUES...20 TO 30 BELOW ZERO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND GUSTY WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
882 
WWUS43 KAPX 231648
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1148 AM EST MON FEB 23 2015

MIZ008-015>036-041-042-231800-
/O.CAN.KAPX.WC.Y.0006.000000T0000Z-150223T1800Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-
LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-
KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...NORTHPORT...
MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT...
TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH...
TAWAS CITY...GLADWIN...STANDISH
1148 AM EST MON FEB 23 2015

...WIND CHILL ADVISORY IS CANCELLED...

THOUGH IT WILL REMAIN VERY CHILLY THIS AFTERNOON...WIND CHILL
VALUES HAVE RISEN TO ABOVE ADVISORY CRITERIA. AS A RESULT...THE
NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 22, 12:00 AM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Feb 22, 12:00 AM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1200 AM EST SUN FEB 22 2015

.UPDATE...
ISSUED AT 940 PM EST SAT FEB 21 2015

NORTHERN MI IS SEEING STEADY COLD ADVECTION THIS EVENING...BEHIND
AN INITIAL COLD THAT NOW STRETCHES FROM THE TIP OF THE THUMB TO
JUST NORTH OF MKG. AS EXPECTED...SHSN HAS GENERALLY BEEN
DIMINISHING IN COVERAGE/INTENSITY...THOUGH THAT TREND IS BRIEFLY
REVERSING ITSELF IN NW LOWER MI OVER THE LAST 30 MIN. REGIONAL
RADAR LOOPS AND SAT IMAGERY INDICATE THAT THIS IS THE LAST PULSE
OF MID-LEVEL MOISTURE WORKING ITS WAY ACROSS NORTHERN LAKE
MI...WITH SUBSTANTIALLY DRIER AIR LOCATED TO THE W AND N. WILL
ADJUST LATE EVENING/EARLY OVERNIGHT POP GRIDS ACCORDINGLY...BUT BY
LATE TONIGHT OUR RADAR SHOULD LOOK LIKE THE MQT RADAR DOES
NOW...WITH SOME SCT LIGHT LAKE EFFECT SHSN.

THE SECONDARY COLD FRONT IS ALIGNED ALONG THE NE SHORE OF
SUPERIOR. IT WILL DRIFT INTO EASTERN UPPER MI OVERNIGHT...THEN
GRADUALLY GET LOST WITHIN WITH THE BROADER LAKE AGGREGATE
TROFFING. TEMPS ARE STILL HOLDING UP DECENTLY IN THE LATE EVENING
HOURS...RANGING MAINLY FROM 10 TO 20F. EASTERN UPPER IN PARTICULAR
WILL DROP OFF THE TABLE TOWARD MORNING. BUT AM INCLINED TO
SLIGHTLY INCREASE MIN TEMPS IN NORTHERN LOWER...IN PARTICULAR W OF
I-75 WHERE MORE CLOUD COVER/MARINE INFLUENCE WILL BE SEEN.

&&

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 334 PM EST SAT FEB 21 2015

HIGH IMPACT WEATHER POTENTIAL: SUB ZERO TO -10F MINS TONIGHT,
OTHERWISE MINIMAL.

FORECAST CHALLENGES: LES OVER ICE COVERED LAKES

OVERVIEW...POLAR VORTEX OVER HUDSON BAY PUSHING THE JET STREAM DOWN
OVER THE GREAT LAKES. THE 500 MB PATTERN SHOWS SEVERAL SPOKES OF
ENERGY ROTATING AROUND THE VORTEX, WHICH ARE EXPECTED TO HELP PUSH
MORE COLD AIR BACK INTO THE UPPER GREAT LAKES TONIGHT AND SUNDAY.
AT THE SFC, A BROAD TROUGH OF LOW PRESSURE THAT STRETCHES FROM THE
EAST SIDE OF HUDSON BAY TO THE UPPER GREAT LAKES AND INTO THE
UPPER TENNESSEE/LOWER MISSISSIPPI VALLEY. THE SFC HIGH IS JUST
BEGINNING TO BUILD INTO THE UPPER GREAT LAKES BEHIND THIS TROUGH.

TONIGHT...A SMALL SLUG OF MOISTURE IS EXPECTED TO MOVE OUT OF
WISCONSIN AND INTO N LOWER THIS EVENING, HELPING TO ENHANCE WHAT
PALTRY LES WE HAVE GOING AT THE MOMENT. LOOKING AT THE ICE COVERAGE
MAPS AND SATELLITE IMAGES, OF THE CURRENT SNOW BANDS, THE SNOW LOOKS
TO BE MINOR, WITH ISOLATED LIGHT ACCUMULATIONS POSSIBLE. THE
MOISTURE LOOKS TO BE OUT OF HERE BY 06Z AS THE MODELS SUGGEST WITH
THE STRONG FLOW PUSHING IT OUT OF THE FORECAST AREA QUICKLY.
OVERNIGHT LOOKS LIKE THERE COULD BE SOME SCATTERED SNOW SHOWERS AS
THE DRIER AIR PUSHES BACK INTO THE REGION AND THE COLD AIR CONTINUES
TO SPILL OVER THE ICE COVERED LAKES. LOOKING AT THE VIS SAT IMAGES
AND KMQT RADAR THIS AFTERNOON, IT LOOKS LIKE THE BANDS HAVE BEEN
FAIRLY THIN AND OVERNIGHT WON'T EXPECT MUCH MORE THAN THAT. SO AM
FIGURING ON MINOR AMOUNTS.

&&

.SHORT TERM...(SUNDAY THROUGH TUESDAY)
ISSUED AT 334 PM EST SAT FEB 21 2015

HIGH IMPACT WEATHER POTENTIAL: ARCTIC AIR/WIND CHILLS SUNDAY-SUNDAY
NIGHT.  LIGHT SNOW/WIND/BLOWING SNOW EVENT MONDAY NIGHT-TUESDAY.

PATTERN SYNOPSIS/ANTICIPATED EVOLUTION: THE ARCTIC GYRE AROUND
HUDSON/S BAY CONTINUES...SENDING CONTINUAL PIECES OF SIBERIAN CROSS-
POLAR AIR SOUTHWARD INTO THE GREAT LAKES.  WEAK LAKE EFFECT THRU
SUNDAY NIGHT.  MORE INTERESTING SHORTWAVE AND EVENTUAL ARCTIC FRONT
LATE MONDAY NIGHT-TUESDAY BRINGING SNOW CHANCES AND TIGHTENING THE
GRADIENT RESULTING IN GUSTY WINDS.

PRIMARY FORECAST CONCERNS/CHALLENGES: HOW COLD TO GO WITH TEMPS/WIND
CHILLS SUNDAY INTO SUNDAY NIGHT.  SNOW AMOUNTS AND WIND IMPACTS
LATER MONDAY NIGHT THRU TUESDAY.

DETAILS: OK...THE "QUASI-GOOD NEWS" FIRST.  THE NEXT PIECE OF THE
ARCTIC EXPRESS ON SUNDAY-MONDAY ONLY PROVIDES A GLANCING BLOW TO
NORTHERN MICHIGAN...AS THE CORE OF THE COLDEST AIR SLIDES JUST
NORTH/EAST OF THE AREA THROUGH ONTARIO.  NOW THE BAD NEWS...DESPITE
THE GLANCING BLOW...H8 TEMPS APPROACHING -30C WILL RESULT IN A
RETURN TO THE DEEP FREEZE FOR NORTHERN MICHIGAN.  GUSTY NORTHWEST
WINDS ON SUNDAY COMBINED WITH SINGLE DIGIT HIGHS IN MANY AREAS WILL
RESULT IN WIND CHILL READINGS IN THE TEENS BELOW ZERO.  STRONG COLD
AIR ADVECTION WILL BRING AIR TEMPERATURES WELL BELOW ZERO SUNDAY
NIGHT...DESPITE LESS THAN IDEAL RADIATION COOLING CONDITIONS GIVEN
SOME WIND AND CLOUDS. A FEW COLDER LOCATIONS /ESPECIALLY EAST/
MAY ONCE AGAIN DROP INTO THE -20 TO -25 DEGREE RANGE. LIKELY
ENOUGH WIND /10 MPH/ TO CREATE WIND CHILLS OF -20 TO -30 IN MANY
LOCATIONS AND MAY WARRANT A WIND CHILL HEADLINE /AGAIN/.

SECONDARY CONCERN SUNDAY INTO MONDAY REMAINS LIGHT LAKE INDUCED SNOW
SHOWERS WHERE NORTHWEST TO WEST WINDS ARE ABLE TO CROSS ANY OPEN
WATER. NOT MUCH OPEN WATER TO WORK WITH...BUT MOST LIKELY AREAS TO
SEE AT LEAST SOME MINOR ACCUMULATIONS WOULD BE WHITEFISH POINT AND
FROM LEELANAU PENINSULA SOUTHWARD.  NOTHING SIGNIFICANT EXPECTED
GIVEN COLDNESS OF THE AIRMASS AND SMALL SNOWFLAKE SIZE.

NEXT WEATHER FEATURE THAT BRINGS POTENTIAL IMPACTS IS A SHORTWAVE IN
ADVANCE OF THE NEXT ARCTIC SURGE CROSSING THE AREA LATER MONDAY
NIGHT INTO TUESDAY.  SOME MODEL INCONSISTENCY IN EXACTLY HOW MUCH
MOISTURE THIS SYSTEM WILL HAVE TO WORK WITH...AS THE NAM TAPS INTO A
BIT MORE NORTHERN PACIFIC MOISTURE RESULTING IN PWATS APPROACHING
.30 INCHES...WHILE THE GFS IS MUCH DRIER WITH PWATS AROUND 0.15
INCHES.  GIVEN THE TRACK RECORD OF THIS WINTER THUS FAR...AM
INCLINED TO TREND TOWARD THE DRIER SOLUTION ATTM WHICH WOULD
RESULT IN RELATIVELY MINOR SNOW ACCUMULATIONS. THERE WILL LIKELY
BE SOME LAKE CONTRIBUTION IN SOUTHWEST THEN WEST FLOW AREAS...ALTHOUGH
THAT WILL BE GREATLY TEMPERED BY THE EXPANSE OF LAKE ICE. GROWING
CONCERN FOR BLOWING/DRIFTING SNOW ISSUES WITH THIS SYSTEM AS
PRESSURE GRADIENT TIGHTENS WITH H10-H8 SOUTHWEST WINDS INCREASING
TO 35KTS. THESE WINDS MAY VERY WELL CREATE TRAVEL DIFFICULTIES
WITH REDUCED VISIBILITY/BLOWING SNOW...ESPECIALLY IN AREAS ALONG US-2
AND BEAVER ISLAND WHERE SNOW CAN BLOW RELATIVELY UNIMPEDED FROM
THE FROZEN LAKE. WILL INTRODUCE THIS POTENTIAL HAZARD INTO THE HWO
AND THE WEATHER STORY GRAPHIC.

&&

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 334 PM EST SAT FEB 21 2015

AFTER A BRIEF "WARM-UP" TUESDAY...THE FAR BELOW NORMAL TEMPERATURES
WILL RETURN AS THE NEXT ARCTIC WAVE DIVES SOUTH OVER THE THE GREAT
LAKES REGION THROUGH MID-WEEK. LIGHT SYSTEM SNOWS SHOULD DIMINISH
TUESDAY NIGHT AS THE SYSTEM DEPARTS TO THE EAST...BUT LIGHT LAKE
EFFECT SNOWS WILL KICK IN FOR PORTIONS OF NORTHWEST LOWER AND
EASTERN UPPER MICHIGAN. ANY ACCUMULATIONS WILL BE LIGHT AS MOISTURE
IS VERY LIMITED. HIGH PRESSURE WILL BUILD IN BEHIND THE
AFOREMENTIONED STORM SYSTEM...KEEPING NORTHERN MICHIGAN COLD...BUT
NOT TOO MUCH SNOW FALL ANTICIPATED. NEXT CHANCE FOR SNOW WILL BE
WHEN THE CENTER OF THE HIGH PRESSURE FINALLY MOVES EAST OF THE GREAT
LAKES TOWARDS THE END OF THE PERIOD...BRINGING SOME WAA SNOWS
NORTHWARD AND IMPACTING NORTHERN MICHIGAN FORECAST AREA WITH ANOTHER
ROUND OF LIGHT SNOWS...BUT ALSO MODERATING TEMPERATURES INTO THE 20S
AGAIN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT)
ISSUED AT 1200 AM EST SUN FEB 22 2015

STRONG LOW LEVEL CAA IN THE WAKE OF DEPARTING LOW PRESSURE WILL
PRODUCE LIGHT LAKE EFFECT SNOW SHOWERS THRU SUNDAY NIGHT. LOW
LEVEL NW FLOW WILL TARGET LOCATIONS ALONG AND WEST OF I-75 ACROSS
ERN UPR AND NW LWR MICHIGAN FOR THE MOST PERSISTENT SNOW SHOWER
ACTIVITY. MAINLY VFR CONDITIONS WILL DIMINISH TO MVFR WITHIN ANY
OF THESE SNOW SHOWERS. N/NW WINDS BELOW 10 KTS OVERNIGHT WILL
STRENGTHEN TO 10 TO 20 KTS ON SUNDAY WITH GUSTS TO 25 KTS
EXPECTED.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

UPDATE...JAZ
NEAR TERM...JSL
SHORT TERM...KEYSOR
LONG TERM...TJL
AVIATION...MLR
Hazardous weather outlook, Feb 22, 2:31 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
231 AM EST SUN FEB 22 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
231200-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-5NM EAST OF
MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL
MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-GRAND TRAVERSE BAY
SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT
TO 5NM WEST OF MACKINAC BRIDGE-NORWOOD MI TO 5NM WEST OF MACKINAC
BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND
TRAVERSE LIGHT MI-POINT BETSIE TO SLEEPING BEAR POINT MI-MANISTEE TO
POINT BETSIE MI-WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO
POINT IROQUOIS MI-ST. MARYS RIVER POINT IROQUOIS TO E.
POTAGANNISSING BAY-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND
TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
231 AM EST SUN FEB 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER PUSH OF ARCTIC AIR WILL DROP WIND CHILLS ACROSS EASTERN
UPPER AND NORTHERN LOWER MICHIGAN TO WELL BELOW ZERO. PLEASE SEE
ONGOING ADVISORIES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WELL BELOW ZERO WIND CHILLS WILL CONTINUE INTO MONDAY. ANOTHER SURGE
OF ARCTIC AIR WEDNESDAY AND THURSDAY WILL RESULT IN ADDITIONAL SUB-
ZERO TEMPERATURES AND WIND CHILLS.

A STORM SYSTEM WILL BRING STRENGTHENING WINDS AND LIGHT SNOW TO THE
AREA LATE MONDAY NIGHT INTO TUESDAY. THIS WILL RESULT IN AREAS OF
FALLING AND BLOWING SNOW AND REDUCED VISIBILITY.

THE PERSISTENT COLD WEATHER THROUGH THIS WEEK WILL INCREASE THE
THREAT FOR FLOODING DUE TO ICE JAMS ON AREA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED. HOWEVER...SPOTTERS ARE
ALWAYS ENCOURAGED TO REPORT SNOW AMOUNTS...ICE JAMS...OR EXTREME
TEMPERATURES AT ANY TIME. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE: WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD
TWITTER: TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Wind Chill Advisories in Michigan, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.